MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 28MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 28MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endovascular procedure in a patient, while retrieving the subject stent into the aspiration catheter, the core wire of the subject stent retriever broke off inside the aspiration catheter.The broken fragment was removed from the patient anatomy by removing the aspiration catheter.The procedure was completed successfully and there was no clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the retriever core wire was seen to be broken fractured 8mm from the msj.The insertion tool was not returned.The retriever shaped section was cut from the core wire to facilitate scanning electron microscopy sem imaging of the fracture to the core wire.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported core wire fracture was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during removal of the retriever within the aspiration catheter, the retriever broke off the core wire.The fragment of the subject device was removed from the patient vasculature in the catheter, and flushed it out of the catheter.The device was returned and it was confirmed that the core wire had been fractured.Sem analysis of the core wire fracture show evidence of ductile overload failure under bending and rotational loading.It is probable that the retriever core wire was subject to stress during removal through the aspiration catheter, causing the reported core wire fracture.An assignable cause of procedural factors will be assigned to the reported and analyzed retriever core wire broken during use, as the issues is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TREVO NXT 4MM X 28MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16570037
Report Number3012931345-2023-00048
Device Sequence Number5480899
Product Code POL
UDI-Device Identifier07613327299939
UDI-Public07613327299939
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model Number90313
Device Catalogue Number90313
Device Lot Number0000191232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/18/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REACT 71 CATHETER (NON STRYKER)
Patient SexUnknown